Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 13, NWS Charleston, WV

March 23, 20224 counties in Ohio; Wood County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Mar 23, 2022, 7:08 PM EDT for 4 counties in Ohio; Wood County, West Virginia. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2022, 7:08 PM EDT (23:08 UTC)
Expired
Mar 23, 2022, 8:00 PM EDT
In force
52 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Athens County, OH, Meigs County, OH, Morgan County, OH, Washington County, OH, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 7:22 PM EDTHAIL 0.58 Wnw Coolville, OHHALF-INCH HAIL.
Mar 23, 7:25 PM EDTHAIL 1.25Cutler, OHSOCIAL MEDIA PICTURE OF JAGGED HAILSTONE BIGGER THAN A QUARTER. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 2:35 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 496 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
496 m²/s²
0-3 km storm-relative helicity
504 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

441 
WUUS51 KRLX 232308
SVRRLX
OHC009-105-115-167-WVC107-240000-
/O.NEW.KRLX.SV.W.0013.220323T2308Z-220324T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
708 PM EDT Wed Mar 23 2022

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  North central Meigs County in southeastern Ohio...
  Southern Washington County in southeastern Ohio...
  South central Morgan County in southeastern Ohio...
  Southeastern Athens County in southeastern Ohio...
  Northwestern Wood County in northwestern West Virginia...

* Until 800 PM EDT.

* At 708 PM EDT, a severe thunderstorm was located near Albany,
  moving northeast at 60 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Athens, Marietta, Belpre, Albany, Coolville, Chesterhill, Vienna,
  Williamstown, Boaz, Lowell, Stockport, Amesville, Stroud Run State
  Park, Little Hocking, Darwin, Fleming, Bartlett and Devola.

This includes the following highways...
 Interstate 77 in West Virginia near mile marker 186.
 Interstate 77 in Ohio between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and northwestern West Virginia.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and northwestern West Virginia.

&&

LAT...LON 3906 8207 3920 8222 3956 8177 3949 8122
TIME...MOT...LOC 2308Z 228DEG 53KT 3917 8209 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

GW
3 follow-up statements
471 
WWUS51 KRLX 232317
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
717 PM EDT Wed Mar 23 2022

OHC105-232325-
/O.CAN.KRLX.SV.W.0013.000000T0000Z-220324T0000Z/
Meigs OH-
717 PM EDT Wed Mar 23 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MEIGS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and northwestern West Virginia.

LAT...LON 3949 8122 3918 8183 3920 8222 3956 8177
TIME...MOT...LOC 2315Z 228DEG 53KT 3925 8198 

$$

OHC009-115-167-WVC107-240000-
/O.CON.KRLX.SV.W.0013.000000T0000Z-220324T0000Z/
Washington OH-Morgan OH-Athens OH-Wood WV-
717 PM EDT Wed Mar 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN WASHINGTON...SOUTH CENTRAL MORGAN...SOUTHEASTERN ATHENS
AND NORTHWESTERN WOOD COUNTIES...

At 715 PM EDT, a severe thunderstorm was located 8 miles southeast of
Athens, moving northeast at 60 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Athens, Marietta, Belpre, Albany, Coolville, Chesterhill, Vienna,
Williamstown, Boaz, Lowell, Stockport, Amesville, Stroud Run State
Park, Little Hocking, Fleming, Bartlett, Devola and Blennerhassett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and northwestern West Virginia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3949 8122 3918 8183 3920 8222 3956 8177
TIME...MOT...LOC 2315Z 228DEG 53KT 3925 8198 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

GW
040 
WWUS51 KRLX 232330
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
730 PM EDT Wed Mar 23 2022

OHC009-232335-
/O.CAN.KRLX.SV.W.0013.000000T0000Z-220324T0000Z/
Athens OH-
730 PM EDT Wed Mar 23 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATHENS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and northwestern West Virginia.

LAT...LON 3949 8122 3933 8156 3931 8157 3928 8164
      3928 8166 3926 8169 3923 8172 3927 8172
      3928 8182 3930 8182 3932 8185 3945 8184
      3946 8190 3956 8177
TIME...MOT...LOC 2325Z 228DEG 53KT 3935 8183 

$$

OHC115-167-WVC107-240000-
/O.CON.KRLX.SV.W.0013.000000T0000Z-220324T0000Z/
Washington OH-Morgan OH-Wood WV-
730 PM EDT Wed Mar 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN WASHINGTON...SOUTH CENTRAL MORGAN AND NORTHWESTERN WOOD
COUNTIES...

At 725 PM EDT, a severe thunderstorm was located 9 miles north of
Coolville, moving northeast at 60 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Marietta, Belpre, Chesterhill, Vienna, Williamstown, Boaz, Lowell,
Stockport, Fleming, Bartlett, Devola and Little Hocking.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and northwestern West Virginia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3949 8122 3933 8156 3931 8157 3928 8164
      3928 8166 3926 8169 3923 8172 3927 8172
      3928 8182 3930 8182 3932 8185 3945 8184
      3946 8190 3956 8177
TIME...MOT...LOC 2325Z 228DEG 53KT 3935 8183 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

GW
678 
WWUS51 KRLX 232357
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
757 PM EDT Wed Mar 23 2022

OHC115-167-WVC107-240006-
/O.EXP.KRLX.SV.W.0013.000000T0000Z-220324T0000Z/
Washington OH-Morgan OH-Wood WV-
757 PM EDT Wed Mar 23 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON...SOUTH
CENTRAL MORGAN AND NORTHWESTERN WOOD COUNTIES WILL EXPIRE AT 800 PM
EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and northwestern West Virginia.

LAT...LON 3949 8122 3933 8156 3931 8157 3928 8164
      3928 8166 3926 8169 3923 8172 3927 8172
      3928 8182 3930 8182 3932 8185 3945 8184
      3946 8190 3956 8177
TIME...MOT...LOC 2356Z 228DEG 53KT 3963 8143 

$$

GW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:31 PM EDT, 4 hours 37 minutes earlier.

Area forecast discussion, Mar 23, 2:31 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
231 PM EDT Wed Mar 23 2022

.SYNOPSIS...
An occluding low pressure system lifts through today and
tonight with strong to severe storms. Cooler by Friday and the
weekend, with shower chances lingering.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 215 PM Wednesday...

A weakening cold front exits east of the Appalachians first thing
tonight, taking most of the convective precipitation with it.
Temperatures will be close to their dewpoints tonight, generally in
the mid to upper 40s. Models keep strong winds at H850 all night.
These winds will help to prevent dense fog formation, despite of
antecedent precipitation.

A brief surface ridge keeps dry conditions Thursday morning, but
another weakening cold front approaches from the west to keep chance
for light precipitation at least along the eastern mountains during
the afternoon and evening hours.

Thursday will be mostly dry, except for isolated showers across the
Middle Ohio Valley during the afternoon and evening. Expect mild
afternoon temperatures, generally in the lower 60s lowlands, ranging
into the mid 50s highest elevations.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
As of 200 PM Wednesday...

The region will be under the influence of a dry slot associated with
an elongated area of surface low pressure stretching from Paducah
to Detroit Thursday night into Friday morning. As the surface warms
through the day Friday, some low topped, isolated to scattered
showers appear possible, although any accumulation potential will be
rather limited due to a sharp inversion around H700.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
As of 200 PM Wednesday...

Broad cyclonic flow associated with a departing area of low pressure
remains over the region early Saturday, with a reinforcing northern
stream low approaching during the day. This will produce
synoptic rain and snow during the day Saturday, before this system
too exits to the east. This exiting system will then setup a period
of cold, northwesterly flow across the Great Lakes yielding lake
enhanced snow and rain showers Saturday afternoon through Sunday,
with diurnal enhancement likely as strong late March sun angles warm
the surface during the day setting up steep low level lapse rates.

Across the lower elevations, flakes can be expected, perhaps heavy
at times in squalls, but a combination of surface temperatures
marginally above freezing and very warm ground temperatures should
keep any accumulations confined to grassy or elevated surfaces. In
the mountains, several inches of snow will be possible through
Sunday evening, but again, warm ground temperatures look to limit
impactful accumulations, especially given the diurnally enhanced
aspect (with breaks to sunshine between showers) promoting melting.

Should see any lingering upslope showers tapering off to flurries
during the day Monday as flow shifts a little more west-
northwesterly amid continued unseasonably cool conditions.

Heights rise Monday into Tuesday as ridging over the intermountain
west begins to shift east in response to a developing Four Corners
Low. A warm front associated with this system lifts north across the
forecast area Monday night into Tuesday yielding mainly light rain.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 201 PM Wednesday...

Bands of showers and thunderstorms, ahead of an advancing cold
front, will develop across eastern KY and southern OH and move
north northeast to affect our CWA this afternoon and evening.
VFR conditions will turn quickly to brief periods of IFR under
moderate to heavy rain, followed by MVFR ceilings.

The environment is conducive to strong to severe thunderstorms
through this evening. SPC has most of the area under a Slight
Risk for severe storms. Expect thunderstorms to produce strong
to damaging wind gusts, as well as hail, and the possibility of
isolated tornadoes. A lesser, Marginal Risk remains along the
western slopes and eastern mountains through tonight.

The cold front is forecast to cross the area from around 00Z to
06Z tonight from west to east. However, winds aloft are
expected to remain strong all night. This could produce LLWS
mainly across the higher terrain sites. Coded LLWS at EKN, CKB
and BKW roughly from 23Z through 04Z Thursday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: Medium to High.

ALTERNATE SCENARIOS: Gusty surface winds will fluctuate. Timing
of showers and occurrence of thunderstorms this afternoon into
this evening may vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    L    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    M    M    H    H    M    M    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    L    H    H

AFTER 18Z THURSDAY...
No widespread IFR conditions are expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/JP
NEAR TERM...ARJ
SHORT TERM...JP
LONG TERM...JP
AVIATION...ARJ
Hazardous weather outlook, Mar 23, 2:43 PM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
243 PM EDT Wed Mar 23 2022

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>027-
029-241845-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Gilmer-
243 PM EDT Wed Mar 23 2022

...TORNADO WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ028-033-034-241845-
Dickenson-Buchanan-Braxton-McDowell-Wyoming-
243 PM EDT Wed Mar 23 2022

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms are expected today. A Slight Risk of
severe weather exists for locally damaging winds, hail or possibly a
tornado this afternoon into this evening. Heavy downpours will also
be possible, especially within thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ030-032-039-040-515>526-241845-
Lewis-Taylor-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
243 PM EDT Wed Mar 23 2022

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, northern West Virginia and
southeast West Virginia.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms are expected this afternoon and evening. A
Marginal Risk of severe weather exists for locally damaging winds
and hail this afternoon into this evening. Heavy downpours will also
be possible, especially within thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ031-241845-
Harrison-
243 PM EDT Wed Mar 23 2022

...TORNADO WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northern West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Mar 23, 6:44 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
644 PM EDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             3 NNW ELEANOR           38.58N 81.95W
03/23/2022  E0.25 INCH       PUTNAM             WV   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&

FMK
Local storm report, Mar 23, 6:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             2 WSW SAINT ALBANS      38.37N 81.85W
03/23/2022  E0.25 INCH       KANAWHA            WV   PUBLIC

            PEA-SIZED HAIL.

&&

FMK
Local storm report, Mar 23, 6:49 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
649 PM EDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             1 SW JACKSONVILLE       39.47N 82.09W
03/23/2022  U0.75 INCH       ATHENS             OH   PUBLIC

            REPORT FROM MPING: DIME-SIZED HAIL.

&&

FMK
Local storm report, Mar 23, 6:52 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
652 PM EDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             2 WSW CHESAPEAKE        38.42N 82.48W
03/23/2022  E0.50 INCH       LAWRENCE           OH   TRAINED SPOTTER

            PEA SIZE HAIL WITH A FEW HALF-INCH HAIL
            STONES.

&&

FMK
Local storm report, Mar 23, 6:55 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
655 PM EDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             2 WSW SAINT ALBANS      38.37N 81.85W
03/23/2022  E0.25 INCH       KANAWHA            WV   PUBLIC

&&

FMK
Special weather statement, Mar 23, 7:01 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
701 PM EDT Wed Mar 23 2022

OHZ085-WVZ007-008-232330-
Meigs OH-Jackson WV-Mason WV-
701 PM EDT Wed Mar 23 2022

...A strong thunderstorm will impact portions of southeastern Meigs,
central Mason and northern Jackson Counties through 730 PM EDT...

At 701 PM EDT, Doppler radar was tracking a strong thunderstorm near
Point Pleasant, moving northeast at 60 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Point Pleasant, Racine, Forked Run State Park, Ravenswood, New Haven,
Sandyville, Syracuse, Henderson, Leon, Portland, Mount Alto,
Cottageville and Letart.

This includes Interstate 77 in West Virginia between mile markers 141
and 153.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and western and northwestern West Virginia.

&&

LAT...LON 3869 8204 3881 8217 3914 8181 3894 8156
TIME...MOT...LOC 2301Z 228DEG 53KT 3879 8204

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

GW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:07 PM EDTSevere Thunderstorm WarningRLXJackson, Vinton38 min
Mar 23, 2:43 PM EDTSevere Thunderstorm WarningRLXAthens, Jackson, Perry, Vinton37 min
Mar 23, 3:18 PM EDTSpecial Weather StatementRLXLawrence27 min
Mar 23, 4:12 PM EDTSevere Thunderstorm WarningRLXMeigs48 min
Mar 23, 4:51 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXWashington39 min
Mar 23, 5:14 PM EDTSpecial Weather StatementRLXMeigs31 min
Mar 23, 5:27 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Vinton34 min
Mar 23, 5:42 PM EDTSpecial Weather StatementRLXMorgan, Perry33 min
Mar 23, 5:55 PM EDTTornado WarningRLXAthens, Morgan, Perry35 min
Mar 23, 5:58 PM EDTSpecial Weather StatementRLXJackson, Vinton32 min
Mar 23, 6:11 PM EDTSpecial Weather StatementRLXGallia, Jackson34 min
Mar 23, 6:21 PM EDTSpecial Weather StatementRLXAthens, Vinton24 min
Mar 23, 6:28 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry, Vinton, Washington47 min
Mar 23, 6:32 PM EDTSevere Thunderstorm WarningRLXMeigs43 min
Mar 23, 6:39 PM EDTSpecial Weather StatementRLXPerry21 min
Mar 23, 7:36 PM EDTSevere Thunderstorm WarningRLXMorgan, Washington24 min
Mar 23, 3:46 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo44 min
Mar 23, 3:53 PM EDTSpecial Weather StatementRLXWayne37 min
Mar 23, 4:01 PM EDTSpecial Weather StatementRLXCabell, Mason29 min
Mar 23, 4:22 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXBoone, Fayette, Kanawha, Logan, Raleigh38 min
Mar 23, 4:27 PM EDTSpecial Weather StatementRLXCabell, Putnam33 min
Mar 23, 4:40 PM EDTSpecial Weather StatementRLXLogan20 min
Mar 23, 4:53 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXBoone, Braxton, Calhoun, Clay, Fayette, Kanawha and 2 more52 min
Mar 23, 4:56 PM EDTSpecial Weather StatementRLXMason19 min
Mar 23, 5:00 PM EDTSpecial Weather StatementRLXLogan15 min
Mar 23, 5:07 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam, Roane23 min
Mar 23, 5:31 PM EDTSpecial Weather StatementRLXWirt29 min
Mar 23, 6:37 PM EDTSpecial Weather StatementRLXPutnam8 min
Mar 23, 7:01 PM EDTSpecial Weather StatementRLXMason29 min
Mar 23, 7:15 PM EDTSpecial Weather StatementRLXWood15 min
Mar 23, 7:39 PM EDTSpecial Weather StatementRLXJackson, Roane, Wirt, Wood51 min
Mar 23, 7:46 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Kanawha, Mason, Putnam and 4 more44 min
Mar 23, 7:52 PM EDTSpecial Weather StatementRLXKanawha, Lincoln, Putnam23 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Severe Thunderstorm Warnings in West Virginia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.